MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 APOLLO; AGENT, INJECTABLE, EMBOLIC

MICRO THERAPEUTICS, INC. DBA EV3 APOLLO; AGENT, INJECTABLE, EMBOLIC
Model Number 105-5095-000
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/11/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that the tip of the apollo catheter accidentally detached.The catheter was flushed as indicated in the instructions for use (ifu).It was indicated that all devices were prepared as per the ifu, and no patient symptoms or further comp lications were reported as a result of this event.The patient was undergoing surgery for treatment of an intracranial vascular malformation.It was noted the patient's vessel tortuosity was normal.The access vessel was the femoral artery with a normal vessel diameter.
 
Event or Problem Description
Additional information was received.The cause of the event was not determined, and the operator stated that it occurred during normal operation.The tip detachment occurred during advancement of the microcatheter; when the operator adjusted the tension, it was observed that the tip marker and the catheter did not advance or retract synchronously.No obvious resistance was reported during advancement or withdrawal of the apollo, and no resistance was reported during retrieval.The detached tip will not be returned for analysis because it was lost.The apollo tip was not embedded in the onyx cast and was not inside the patient, so no retrieval was required and no anatomical location applies.The patient had a good postoperative outcome, and no adverse events were reported at this time.There was no vessel calcification noted by the operator.The guide catheter was not a medtronic product, and the guidewire used was a stryker 0.010 inch guidewire that was hydrated normally per the ifu.No kink or damage was noticed on any of the devices, and continuous flush was maintained through the guide catheter during the procedure.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
H3 product analysis: as found condition: the apollo catheter was returned for analysis within a shipping box, a sealed plastic biohazard pouch, an opened apollo outer carton (lot- b565851), an opened apollo inner pouch (lot- b565851), and the catheter was found to be attached to a used onyx syringe.Damage location details: the apollo catheter was returned with an onyx syringe attached to the hub.No damage was found with the hub, although the hub was found to be occluded with liquid embolic.In addition, the onyx syringe was found to have evidence of solidified onyx residue.The catheter body was found to be in good condition; however, coated in solidified onyx.Damage was found proximal to the distal shaft.The distal shaft was found to be coated in solidified onyx.No other anomalies were observed.Testing/analysis: during testing, the syringe was able to be removed from the catheter hub.In addition, the catheter was unable to be flushed, as resistance was met.It is possible the catheter body is occluded with onyx as evidence of onyx occluding the distal tip was found.The ldpe overlap was measured to be 1.12mm, which was found to be within specification.(specification: 1.0-2.5mm) conclusion: based on the device analysis and reported information, the customer¿s report of ¿tip premature detachment¿ was able to be confirmed, as the apollo catheter was returned with the detachable tip detached and not returned.A few possible causes of ¿premature tip detachment¿ to occur are but not limited to occur during preparation, navigation, and/or during injection; however, the root cause was unable to be determined.The apollo catheter was returned damaged, occluded, and with the detachable tip detached and not returned for assessment.The cause for the damaged found proximal to the distal shaft was unable to be determined.It is possible the damage may have occurred from the advancement against the reported resistance, which may have resulted in the premature detachable tip.Any contribution the detachable tip had toward the premature detachment was unable to be assessed.Regarding the occlusion.A few possible causes of ¿occlusion¿ to occur are but not limited to premature onyx solidification (i.E.Exposure to water, saline, blood, contrast solution), pauses longer than 2 minutes, and/or slow injection rate; however, the root cause for the occlusion could not be determined.It was noted that the patient's vessel tortuosity was normal.The guide catheter was not a medtronic product, and the guidewire used was a stryker 0.010-inch guidewire that was hydrated normally per the ifu.The guidecatheter or the guidewire were both not returned.Therefore, any contribution the devices had towards the detachment could not be analyzed.No lot or reference numbers were provided for these non-medtronic devices; therefore, compatibility could not be determined.The catheter was flushed as indicated in the instructions for use (ifu).It was indicated that all devices were prepared as per the ifu; in addition, a continuous flush was maintained through the guide catheter during the procedure.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
APOLLO
Common Device Name
AGENT, INJECTABLE, EMBOLIC
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key24322485
Report Number2029214-2026-00267
Device Sequence Number9674647
Product Code MFE
UDI-Device Identifier00763000446741
UDI-Public(01)00763000446741(17)260510(10)B565851
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P030004
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/05/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/10/2026
Device Model Number105-5095-000
Device Catalogue Number105-5095-000
Device Lot NumberB565851
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/11/2026
Supplement Date Received by Manufacturer02/27/2026
04/17/2026
Initial Report FDA Received Date02/12/2026
Supplement Report FDA Received Date03/24/2026
05/05/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/17/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale